Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Taking Eptoin for epileptic seizure. Taking Mirtaz for depression. Side effects of medication?

Hi, My husband s mother is 78. She had 1 episode of epileptic seizure in Oct 2011 & she was on Eptoin 100mg BDS since then. In Oct 2012, before her review , she had 2 more seizures within a gap of 1 week. She is on Levipil 500 , Lobazam & Eptoin is being tapered off. She is also on Mirtaz for depression due to which she does incessant talking. Otherwise she is quite well aware of her surroundings & can recognize & interact with visitors quite comprehensibly well . What could be the side effects & whether she will be able to get back to normal behavior at all ? Prati.
Asked On : Sat, 17 Nov 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Epilepsy is a treatable disease, and can be well controlled with medications.

Epilepsy does not lead to any change in behaviour.

We need to determine the cause of epilepsy. At her age, the commonest causes are ischemia (lack of blood flow to brain) and dementia.

MRI of the brain may be helpful (if not already done).

Her current medications are safe. Levetiracetam may lead to abnormal behaviour in some cases.

Please discuss these issues with her neurologist.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Sun, 18 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor